# SDR CA030506002

- Difficulty date: April 29, 2003
- Submitted: May 27, 2003
- Operation: General aviation
- Make and model: Cessna 172N
- Aircraft time: 11,348 hours
- Engine: Lyc O360A4A
- Propeller: Snsnch 76EM8S5
- System (JASC): 8011 · Engine Starter
- Part: Armature
- Part number: MZ2399S
- Condition: Broken
- Location: Starter
- Component: Starter, Prestolite
- Component part number: MZ4218
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) UPON INITIAL START OF DAY, STARTER MADE GRINDING NOISE.UPON REMOVAL AND DISASSEMBLY OF STARTER.   IT WAS VISUALLY EVIDENT THE GEAR ON THE ARMATURE WAS MISSING 4 TEETH AND THE GEAR AT THE BASE OF THE BENDI X WAS MISSING ONE TOOTH.  THE FLYWHEEL WAS INSPECTED SERVICEABLE, THE STARTER WAS REPLACED WITH AN OVERHAUL UNIT AND THE ENG WAS GROUND RUN SATISFACTORY.
